Alert archive / Washington / Wind Advisories in 2020
Wind Advisory 9, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Jan 25, 2020, 2:45 PM PST for San Juan County, Washington. It took effect at Jan 26, 2020, 3:00 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2020, 2:45 PM PST (22:45 UTC)
- In effect from
- Jan 26, 2020, 3:00 AM PST
- Expired
- Jan 26, 2020, 8:44 AM PST
- In force
- 6 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 10.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 491 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
449 WWUS76 KSEW 252245 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 245 PM PST Sat Jan 25 2020 WAZ516-517-260645- /O.NEW.KSEW.WI.Y.0009.200126T1100Z-200126T1900Z/ North Coast-Central Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 245 PM PST Sat Jan 25 2020 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 11 AM PST SUNDAY... * WHAT...Southeast winds rising overnight to 20 to 30 mph with gust 40 to 50 mph possible. Wind shifting to southwest around daybreak. * WHERE...North Coast and Central Coast. * WHEN...From 3 AM to 11 AM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...A low pressure center will track through the coastal waters and reach Vancouver Island around daybreak. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ001-503-506-510-260645- /O.NEW.KSEW.WI.Y.0009.200126T1100Z-200126T1900Z/ San Juan County-Western Whatcom County-Western Skagit County- Admiralty Inlet Area- Including the cities of Friday Harbor, Bellingham, Mount Vernon, Anacortes, Sedro-Woolley, Burlington, and Port Townsend 245 PM PST Sat Jan 25 2020 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 11 AM PST SUNDAY... * WHAT...Southeast winds rising overnight to 20 to 30 mph with gusts 40 to 50 mph possible. Wind shifting to southwest by about mid morning on Sunday. * WHERE...Western Whatcom County, Western Skagit County, Admiralty Inlet Area and San Juan County. * WHEN...From 3 AM to 11 AM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...A low pressure center will track through the coastal waters and reach Vancouver Island around daybreak. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
338 WWUS76 KSEW 260600 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 1000 PM PST Sat Jan 25 2020 WAZ516-517-261900- /O.CON.KSEW.WI.Y.0009.200126T1100Z-200126T1900Z/ North Coast-Central Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 1000 PM PST Sat Jan 25 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 11 AM PST SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...North Coast and Central Coast. * WHEN...From 3 AM to 11 AM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ001-503-506-510-261900- /O.CON.KSEW.WI.Y.0009.200126T1100Z-200126T1900Z/ San Juan County-Western Whatcom County-Western Skagit County- Admiralty Inlet Area- Including the cities of Friday Harbor, Bellingham, Mount Vernon, Anacortes, Sedro-Woolley, Burlington, and Port Townsend 1000 PM PST Sat Jan 25 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 11 AM PST SUNDAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph expected. Winds becoming southwest mid Sunday morning. * WHERE...San Juan County, Western Whatcom County, Western Skagit County and Admiralty Inlet Area. * WHEN...From 3 AM to 11 AM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
151 WWUS76 KSEW 261644 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 844 AM PST Sun Jan 26 2020 WAZ001-503-506-510-516-517-261745- /O.CAN.KSEW.WI.Y.0009.000000T0000Z-200126T1900Z/ San Juan County-Western Whatcom County-Western Skagit County- Admiralty Inlet Area-North Coast-Central Coast- Including the cities of Friday Harbor, Bellingham, Mount Vernon, Anacortes, Sedro-Woolley, Burlington, Port Townsend, Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 844 AM PST Sun Jan 26 2020 ...WIND ADVISORY IS CANCELLED... A low pressure system is moving into southern British Columbia-- but winds have not been as strong as expected. So, the wind advisory for this morning is cancelled. Breezy weather will occur with southerly winds 15 to 25 mph and a few gusts to 35 mph. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Jan 25, 2:31 PM PST, 14 minutes earlier.
Area forecast discussion, Jan 25, 2:31 PM PST, 14 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
231 PM PST Sat Jan 25 2020
.SYNOPSIS...A front will move through Western Washington tonight.
The associated low pressure center will bring windy weather to
the coast and north part of the area later tonight and Sunday
morning. A trough will move through the area Sunday evening. A
parade of additional weather systems will affect the region
through next week.
&&
.SHORT TERM /TONIGHT THROUGH TUESDAY/...The next frontal system
is coming together just offshore and will arrive tonight and Sunday
morning for a round of rather blustery weather and full gales to the
normally windier marine areas like the coast and north. Wind
advisories will be in effect for the adjacent land areas. That
system will be followed quickly by a trough Sunday evening. Yet
another system arrives Monday--with the heavier rain probably
heading more into northwest Oregon and southwest Washington around
Monday evening and than that system splits somewhat, weakens, and
moves ashore Tuesday with a little shot of cooler air aloft in
its wake and perhaps a break in the weather around Tuesday night.
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...A frontal system on
Wednesday--perhaps timed for Wednesday afternoon and night--looks
fairly progressive but a little bit warmer. Upper heights rise a
bit through Thursday--and Thursday might see a break in the
precip. Friday and Saturday are likely to be wet and mild--the
atmospheric river pattern. That might mean a more significant
round of river flooding is possible around the end of next week.
&&
.AVIATION...Westerly flow aloft backing to southwesterly tonight
and becoming strong as potent frontal system approaches from the
southwest. Surface gradients are light this afternoon and this has
allowed ceilings to deteriorate to low MVFR and IFR. As the low
level flow becomes increasingly offshore late this afternoon and
evening, a short term improvement to general VFR ceilings is
expected. Ceilings will drop back to MVFR early Sunday morning as
rain spreads inland from the coast with the next system. Low level
wind shear will become a factor by 09Z-12Z Sunday morning as winds
near 2000 feet rapidly rise to southerly 40-45 knots.
KSEA...Low MVFR and IFR ceilings expected to gradually improve to
VFR this evening as low level easterly flow increases and dries the
low levels of the atmosphere. Ceilings will drop back to MVFR 09Z-
12Z Sunday with rain spreading back into the terminal. As mentioned
above, low level wind shear expected to be a factor 09Z through
perhaps 18Z before winds aloft ease with passage of frontal system.
Surface winds light southerly backing to easterly 5 to 10 knots this
evening...then veering southerly 15 gusting 25 knots by 14Z-16Z
Sunday morning. 27
&&
.MARINE...A strong front associated with a 995 mb low moving into
Vancouver Island Sunday morning will reach Western Washington late
tonight into Sunday morning. Gale force winds are likely for the
coastal waters as well as the Northern Inland waters, East Entrance
to the Strait and Admiralty Inlet Sunday morning easing to small
craft in the afternoon. Small craft advisory winds over the
remainder of the waters late Saturday night into Sunday. Another
strong system will move through the area Sunday evening. Active
weather pattern continuing next week with a significant system
possible Monday night or Tuesday. 27
&&
.HYDROLOGY...Although there are several weather systems that will
move through Western Washington through midweek the pattern is
fairly progressive with period of rain turning to scattered
showers periodically. The river forecasts do not look too bad at
all through the middle of the week. Naturally the Skokomish river
will remain high, probably remaining above flood stage most of the
time. But it might not be til late in the week that a more
general river flood event becomes possible--the 12z GFS and ECMWF
both had a rather wet scenario Fri/Sat so that bears watching.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Wind Advisory from 3 AM to 11 AM PST Sunday for Admiralty Inlet
Area-Central Coast-North Coast-San Juan County-Western
Skagit County-Western Whatcom County.
PZ...Small Craft Advisory until 6 PM PST this evening for Grays
Harbor Bar.
Small Craft Advisory until 6 AM PST Sunday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Gale Warning from 6 AM to noon PST Sunday for Admiralty Inlet-
Coastal Waters From Cape Flattery To James Island 10 To 60
Nm-Coastal Waters From Cape Flattery To James Island Out 10
Nm-Coastal Waters From James Island To Point Grenville 10
To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm-East Entrance U.S.
Waters Strait Of Juan De Fuca-Northern Inland Waters
Including The San Juan Islands.
Small Craft Advisory from 1 AM to 6 PM PST Sunday for Central
U.S. Waters Strait Of Juan De Fuca-West Entrance U.S.
Waters Strait Of Juan De Fuca.
Small Craft Advisory from 6 AM to 6 PM PST Sunday for Puget
Sound and Hood Canal.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 2:59 AM PST | Gale Warning | SEW | 30 hr | |
| Jan 25, 2:59 AM PST | Small Craft Advisory | SEW | 58 hr |
Nearby
Wind Advisories in Washington, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.